Alert archive / Michigan / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 3, NWS Northern Indiana

June 15, 2008

NWS Northern Indiana issued this lakeshore flood statement at Jun 15, 2008, 10:59 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 10:59 AM EDT (14:59 UTC)
Expired
Jun 15, 2008, 11:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WHUS43 KIWX 151459
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT SUN JUN 15 2008

INZ003-MIZ077-152300-
/O.NEW.KIWX.LS.S.0003.080615T1459Z-080616T0300Z/
LA PORTE-BERRIEN-
1059 AM EDT SUN JUN 15 2008 /959 AM CDT SUN JUN 15 2008/

...INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND THIS EVENING...

HIGH WAVES ASSOCIATED WITH THUNDERSTORMS OVER SOUTHERN LAKE
MICHIGAN WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS
THIS AFTERNOON AND THIS EVENING...CREATING DANGEROUS SWIMMING CONDITIONS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jun 15, 4:51 AM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 15, 4:51 AM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EDT SUN JUN 15 2008

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)

SKIES HAVE CLEARED WITH SFC HIGH PRESSURE ESTABLISHED OVER THE
AREA.  SHRA ACTIVITY BRUSHED NORTHERN PORTIONS OF CWA AS THEY
DIMINISHED AND MOVED QUICKLY EAST JUST BEFORE MIDNIGHT.

MID LEVEL SHORTWAVE CURRENTLY ROTATING AROUND CANADIAN LOW OVER WESTERN
ONTARIO INTO THE GREAT LAKES.  ASSOCIATED SFC FRONT IS DRIVING
SOUTHEAST ACROSS THE UPPER MIDWEST. CONVECTION HAS BROKEN OUT
AHEAD OF THE FRONT THIS MORNING OVER IA. EXPECT THIS TO WEAKEN AS IT
MOVES SE BUT HAVE ADDED LOW CHC POPS FOR TODAY WITH ACTIVITY
ALREADY TAKING OFF AND PROPAGATING TOWARDS THE CWA. TODAY AHEAD OF
FRONT...WHILE MOISTURE RETURN IS NOT ESPECIALLY ROBUST IT IS
SUFFICIENT TO INDUCE MODERATE INSTABILITY BY THIS AFTERNOON WITH
UNSTABLE LOW/MID LEVEL LAPSE RATES LATE AFT/EVE. MODELS SHOWING
RESPECTABLE AGREEMENT IN TIMING THE PASSAGE OF CONVECTION
DEVELOPING AHEAD OF THE FRONT AND MOVING THROUGH THE CWA LATE THIS
AFTERNOON/EARLY EVENING. STILL DEPICTING 30-40KTS 0-6KM SHEAR AND
INVERTED-V SOUNDINGS WITH NAM12 PAINTING DCAPES OVER 1000J/KG
ADDING TO PRIMARY THREAT OF DAMAGING WINDS.

FRONTAL BNDRY MOVES THROUGH AND CLEARS OUT ON MONDAY WITH LINGERING
CHANCE OF STORMS EARLY AS COOLER AIR FLOWS IN BEHIND SETTING UP A
PLEASANTLY COOL MONDAY NIGHT.

&&

.LONG TERM...(TUESDAY THROUGH SATURDAY)

WRN HUDSON BAY VORTEX TO DROP SWD AS UPSTREAM RIDGE BUCKLES IN
RESPONSE TO BUILDING HGHTS/HEAT ACRS SWRN STATES EXNTDG N-NNE INTO
FAR NRN PLAINS. LATE AM/MIDDAY 50-55KT 7H JETLET NOTED ROUNDING
WITH NEAR 40C 5H/SFC TEMP DIFFERENTIAL IN NERN HALF OF CWA.
MODIFIED SNDG IN NERN WITH SFC T/TD YIELDS 550 J/KG. GIVEN
CYCLONIC FLOW WITH EMBEDDED SHORTWAVE TROF...MOISTURE AVAILABLE
/1000-850 MIXR NEAR 7 G/KG/ COINCIDENT WITH RELATIVE DECENT AMOUNT
OF INSTABILITY...HAVE UPPED POPS TUE FOR MIDDAY/AFT SHRA AND ISOLD
TSRA MENTION. PATTERN THEN QUIETS WITH SLOWLY MODERATING TEMPS/LOW
HUMIDITY FOR MIDWEEK AS THIS SYSTEM SWINGS INTO NEW ENGLAND ON WED
AND BY THU BEGINS TO FILL. MEANWHILE WAVE FEATURE IN PAC 33N/140W
CATCHES SRN PERIPHERY OF RAPID WESTRLYS ASSOCD WITH ALEUTIAN LOW.
GFS/ECMWF/CAN GLB ALL BRING THIS INTO WRN GRTLKS BY FRIDAY
AFTERNOON-SAT. FEATURE MAY BE SLOWED/WEAKEN PASSING THROUGH SLOWLY
WEAKENING BLOCK PATTERN...CHC FOR POPS INCRS AT LEAST SLIGHTLY FOR
WEEKEND...THOUGH ATTM TIMING/PLACEMENT/STRENGTH OF FEATURE
UNCERTAIN AT BEST AND IN LIGHT OF NO MENTION SURROUNDING WILL
DEFER FOR 12 UTC MODEL BEFORE MENTION ON SHRA/TSRA CONSIDERED IN
DY6-7 TIMEFRAME.

&&

.AVIATION...
LIGHT SHOWERS OVER THE NORTHERN COUNTIES HAVE DIMINISHED WITH
MOSTLY CLEAR SKIES EXCEPT FOR SOME MID LEVEL SCT CLOUDS NEAR KFWA
THAT WILL QUICKLY WORK EASTWARD. VFR CONDITIONS OVERNIGHT WITH
WSW WINDS AND INCREASING CLOUDS SUNDAY AFTERNOON AS COLD FRONT
APPROACHES. EXPECT STORMS TO DEVELOP AHEAD OF THE FRONTAL BOUNDARY
WITH POTENTIAL IMPACT TO TERMINALS BEGINNING AROUND 21Z AND
CONTINUING THROUGH THE TAF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LUDINGTON
LONG TERM...MURPHY
AVIATION...LUDINGTON
Hazardous weather outlook, Jun 15, 10:58 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT SUN JUN 15 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-161500-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-161500-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. HIGH WAVES ASSOCIATED WITH
THE THUNDERSTORMS WILL RESULT IN AN INCREASED RISK OF RIP
CURRENTS AT THE LAKE MICHIGAN BEACHES THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 15, 9:59 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HAIL             BUCHANAN                41.83N  86.37W
06/15/2008  M0.25 INCH       BERRIEN            MI   TRAINED SPOTTER

&&

EVENT NUMBER 01476

SAW
Special weather statement, Jun 15, 10:01 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT SUN JUN 15 2008

INZ003-012>015-020-022-151500-
CASS-FULTON-LA PORTE-MARSHALL-PULASKI-STARKE-WHITE-
1001 AM EDT SUN JUN 15 2008

...SPECIAL WEATHER STATEMENT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WANATAH TO NORTH
JUDSON TO 11 MILES WEST OF FRANCESVILLE...MOVING SOUTHEAST AT 37 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  KNOX...
  WINAMAC...
  PLYMOUTH...
  ROCHESTER...
  KINGSFORD HEIGHTS...
  FRANCESVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY
AFTERNOON/200 PM CDT SUNDAY AFTERNOON/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. $$
Local storm report, Jun 15, 10:23 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG     BUCHANAN                41.83N  86.37W
06/15/2008                   BERRIEN            MI   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER 01477

SAW
Special weather statement, Jun 15, 10:30 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EDT SUN JUN 15 2008

INZ006-MIZ079-080-151500-
BRANCH-LAGRANGE-ST. JOSEPH-
1030 AM EDT SUN JUN 15 2008

...SPECIAL WEATHER STATEMENT...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
THREE RIVERS TO 9 MILES WEST OF WHITE PIGEON TO 22 MILES SOUTHWEST OF
WHITE PIGEON...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  THREE RIVERS...
  STURGIS...
  WHITE PIGEON...
  CENTREVILLE...
  COLON...
  MOORE PARK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY
AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO. $$

JC
Special weather statement, Jun 15, 10:55 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT SUN JUN 15 2008

INZ008-009-016>018-022>026-032-033-151600-
ALLEN-BLACKFORD-CASS-DE
KALB-GRANT-HUNTINGTON-KOSCIUSKO-MIAMI-NOBLE-WABASH-WELLS-WHITLEY-
1055 AM EDT SUN JUN 15 2008

...SPECIAL WEATHER STATEMENT...

AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG GUSTY WINDS ALONG A OUTFLOW BOUNDARY EXTENDING FROM NORTH
WEBSTER TO 9 MILES WEST OF NORTH MANCHESTER TO 8 MILES SOUTHWEST OF
GRISSOM AFB...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LIGONIER...
  NORTH MANCHESTER...
  WABASH...
  TRI-LAKES...
  COLUMBIA CITY...
  KENDALLVILLE AND HUNTINGTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY
AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO. $$
Special weather statement, Jun 15, 10:55 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT SUN JUN 15 2008

INZ008-009-016>018-022>026-032-033-151600-
ALLEN-BLACKFORD-CASS-DE
KALB-GRANT-HUNTINGTON-KOSCIUSKO-MIAMI-NOBLE-WABASH-WELLS-WHITLEY-
1055 AM EDT SUN JUN 15 2008

...SPECIAL WEATHER STATEMENT...

AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG GUSTY WINDS ALONG A OUTFLOW BOUNDARY EXTENDING FROM NORTH
WEBSTER TO 9 MILES WEST OF NORTH MANCHESTER TO 8 MILES SOUTHWEST OF
GRISSOM AFB...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT.

LOCATIONS IN THE PATH OF THESE WINDS INCLUDE...
  LIGONIER...
  NORTH MANCHESTER...
  WABASH...
  TRI-LAKES...
  COLUMBIA CITY...
  KENDALLVILLE AND HUNTINGTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE WINDS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY
AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO. $$

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:10 AM EDTSevere Thunderstorm WarningIWXBerrien65 min
Jun 15, 9:51 AM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph54 min
Jun 15, 11:13 AM EDTSevere Thunderstorm WarningIWXBranch32 min
Jun 15, 4:37 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph53 min
Jun 15, 5:28 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale, Saint Joseph62 min
Jun 15, 8:08 AM EDTSpecial Marine WarningIWX2 hr
Jun 15, 10:16 AM EDTSpecial Marine WarningIWX68 min
Jun 15, 4:23 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph67 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph66 min
Jun 15, 5:32 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall, Saint Joseph58 min
Jun 15, 5:38 PM EDTSevere Thunderstorm WarningIWXFulton, Pulaski52 min
Jun 15, 6:01 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley59 min
Jun 15, 6:03 PM EDTSevere Thunderstorm WarningIWXPulaski, White42 min
Jun 15, 6:31 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami39 min
Jun 15, 6:38 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash48 min
Jun 15, 6:43 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Kosciusko, Noble, Whitley62 min
Jun 15, 6:53 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash67 min
Jun 15, 7:03 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells57 min
Jun 15, 7:13 PM EDTSevere Thunderstorm WarningIWXAdams, Allen62 min
Jun 15, 7:38 PM EDTSevere Thunderstorm WarningIWXBlackford, Jay, Wells67 min
Jun 15, 7:52 PM EDTSevere Thunderstorm WarningIWXAdams23 min

Nearby

Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.